I am a 46 year old female and my blood test results came back with a 13.2 level of vitamin D which from what my doctor said is quite low. I live in Florida and spend what I feel is a normal amount of time daily in the sunshine.
When I asked him what would cause this he said that it happens as people get older (I am showing no signs of menopause). The lab results say that 35 - 100 was normal. The Dr. put me on 8,000 "whatever they are called" of Vitamin D3 a day and calcium w/D and to retest in 3 months.
I understand the supplements and the retesting but should I be a bit more concerned that there is an underlying problem?
My only other health "notes" : I had a cardiac ablation done almost a year ago from SVT and have had no issues since the ablation. Also, have had about 6 breast cysts aspirated.
Thank you for any insight you may be able to offer.
Are you (or the subject of the question) male or female?
Vitamin D may decrease from certain medications such as certain anti-seizure, corticosteroids, heparin, certain antibiotics, mineral oil, and antacids; or certain disease states such as celiac disease, Crohn’s disease and Whipple’s disease. You should not go over in supplementation. 2000 IU is the tolerable upper intake level for adults; supplementation over that may cause a risk for toxicity (weak muscles, weak bones, excessive bleeding, and kidney stones). Vitamin D is available through our foods - Fortified milk, breakfast cereals, egg yolks, fatty fish, fish oils, and the sun, as you mentioned.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.